MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2.5-4-3D
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium spring coil was stretched during the insertion of the y-valve into the microcatheter.It was reported coil separation/break/premature detachment occurred.The implant coil is in the y-valve of the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include an 8f sheath, 6f navien guide catheter, echelon microcatheter, synchro2 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the stretch was undetermined.Catheter resistance occurred at the hub.The coil was separated into two or more pieces.The coil prematurely detached.It was noted that after the coil was replaced, the echelon catheter was used normally.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium implant coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium implant coil inner pouch and within a dispenser track.The echelon-10 micro catheter used in the event was not returned.Visual inspection/damage location details: no bends or kinks were found with the axium implant coil pushwire.The implant coil was found to be stretched and damaged within the introducer sheath.The axium implant coil could not be pushed out further from the introducer sheath for additional evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, failure to use a compatible microcatheter for delivery, and use of an improper hubbing technique (over tightening of the rhv/sheath firmly seated into hub).Improper hubbing technique could not be ruled out as a potential root cause for the event.Based on the analysis performed, the customers report of ¿coil separation/break¿ was unable to be confirmed as the pushwire was returned with the implant coil still attached.Based on the analysis performed, the customers report of ¿coil stretch¿ was confirmed.Possible causes for ¿coil stretch¿ are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.Based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium implant coil was still attached.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium detachable coil ifu (instructions for use): ¿axium detachable coils should be delivered through a micro catheter with a minimum inside diameter of 0.0165¿.Therefore, the ec helon-10 micro catheter was found to be compatible for use with the axium implant coils and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19447394
Report Number2029214-2024-01015
Device Sequence Number18269597
Product Code KRD
UDI-Device Identifier00847536037656
UDI-Public00847536037656
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model NumberQC-2.5-4-3D
Device Catalogue NumberQC-2.5-4-3D
Device Lot Number227350103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer06/07/2024
07/23/2024
09/04/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/01/2024
08/07/2024
09/06/2024
Date Device Manufactured09/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown